Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 25, 1999, 4:12 PM MDT for Prowers County, Colorado. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 1999, 4:12 PM MDT (22:12 UTC)
- Expired
- Apr 25, 1999, 5:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:18 PM MDT | Hail 1 | Granada, CO | |
| Apr 25, 4:37 PM MDT | Hail 1 | Hartman, CO | |
| Apr 25, 4:56 PM MDT | Hail 0.88 | Holly, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KPUB 252213 RRA SVRPUB COC099-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 412 PM MDT SUN APR 25 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 500 PM MDT * AT 408 PM MDT...RADAR SHOWED A SEVERE STORM 4 MILES SOUTHWEST OF GRANADA OR 15 MILES EAST SOUTHEAST OF LAMAR MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE GRANADA BY 420 PM MDT AND BRISTOL AND HARTMAN BY 440 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. TM/TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:15 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 25, 2:15 PM MDT, 1 hour 57 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 215 PM MDT SUN APR 25 1999 SHOWER AND THUNDERSTORM CHANCES THE FORECAST CHALLENGE FOR TONIGHT. WILL KEEP DISCUSSION BRIEF AS CONVECTION ALREADY BREAKING OUT ACROSS THE AREA. GENERALLY FOLLOWED THE AVN/ETA SOLUTIONS AGAIN TODAY...CANT BUY THE STRONGER NGM WITH SYSTEM MOVING INTO THE UPPER RIDGE. WIDESPREAD CONVECTION OVER THE WESTERN TWO THIRDS OF THE CWA AS UPPER LOW AND ASSOCIATED UPPER COLD POOL MOVE NORTHEAST ACROSS THE AREA. PRECIP SHOULD CONTINUE TO MOVE EASTWARD THIS EVENING...WITH MENTION NEEDED MOST ZONES. STILL FEEL THINGS WILL BEGIN TO DIMINISH AFTER SUNSET WITH LOSS OF HEATING AND TROUGH AXIS SWINGING THROUGH...THOUGH WILL RETAIN MENTION OF PRECIP THROUGH THE NIGHT AS SATELLITE LOOP SUGGESTS CLOUDS/SHOWERS EXTENDING WELL TO THE WEST. SPOTTERS INDICATE SNOW LEVELS DOWN TO BELOW 8000 FEET...WITH OCCASIONAL SNOW PELLETS AND GRAUPAL MIXING IN DOWN TO NEAR 6000 FEET. WILL DROP SNOW LEVELS OVERNIGHT AS 700 MB TEMPS COOL SLIGHTLY. ON MONDAY...INCREASING MID LEVEL STABILITY AND SHORT WAVE RIDGING SHOULD END PRECIP CHANCES AT LEAST WEST OF I-25. ACROSS THE EASTERN PLAINS...MID LEVEL LAPSE RATES STILL BETWEEN 7 AND 8 DEGREES...AND WITH RESIDUAL MOISTURE LINGERING COULD SEE A FEW SCATTERED SHOWERS. DRY MONDAY NIGHT AND TUESDAY...THOUGH AVN SUGGESTS SOME UPWARD MOTION AND INCREASING MOISTURE OVER WESTERN COLORADO BY LATE TUES. THIS APPEARS A LITTLE FAST AND WILL HOLD OFF ON ANY PRECIP MENTION UNTIL WEDNESDAY. LOW CLOSES OFFOVER THE SOUTHWEST FOR THE LAST HALF OF THE WEEK...WITH WIDESPREAD PRECIPITATION EXPECTED LATE WEDNESDAY THROUGH FRIDAY. MRF SUGGESTS LOW LEVEL COLD AIR EAST OF THE MOUNTAINS WILL BE LACKING... AT LEAST UNTIL LATE FRIDAY...WITH SNOWFALL LIMITED TO HIGHER MOUNTAIN ELEVATIONS. .PUB...NONE. PETERSEN
In the hours before
Special weather statement, Apr 25, 12:00 PM MDT, 4 hours 12 minutes before
COZ058>081-252000- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT SUN APR 25 1999 ...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON..BUT SPOTTER ACTIVATION IS NOT ANTICIPATED... A MOIST AND UNSTABLE AIR MASS OVER SOUTH CENTRAL AND SOUTHEAST COLORADO WILL COMBINE WITH A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. SNOW SHOWERS WILL BE SCATTERED OVER THE MOUNTAINS...WITH SNOW LEVELS NEAR 9000 FEET THROUGH THE AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT THE HIGHER ELEVATIONS...ESPECIALLY ACROSS THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...AND THE EASTERN SAWATCH RANGE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...AND THESE COULD BRING QUICK ACCUMULATIONS OF HEAVY WET SNOW DOWN TO THE 8000 FOOT LEVEL. ELSWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...WITH BRIEF HEAVY DOWNPOURS AND HAIL UP TO A HALF INCH IN DIAMETER. THUNDERSTORMS WILL BE MOST NUMEROUS AND STRONGEST EAST OF A LINE FROM LA JUNTA TO 50 MILES EAST OF TRINIDAD. THIS AREA WILL CONTINUE TO SEE MOIST LOW LEVEL AIR...AND COMBINED WITH UPPER LEVEL ENERGY MOVING THROUGH THE REGION AND COLDER AIR MOVING IN ALOFT...THE ATMOSPHERE WILL BECOME UNSTABLE LATE THIS AFTERNOON. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR WIDESPREAD SEVERE THUNDERSTORMS IN THIS AREA... FREEZING LEVELS REMAIN QUITE LOW...ALLOWING FOR THE THREAT OF HAIL. SINCE LARGE HAIL IS NOT EXPECTED TO BE WIDESPREAD...SPOTTER ACTIVATION IN THIS AREA IS NOT ANTICIPATED AT THIS TIME. SNOW REPORTS FROM SPOTTERS IN THE MOUNTAINS...AND ANY HAIL REPORTS FROM SPOTTERS IN THE EASTERN PLAINS WOULD BE APPRECIATED. PETERSEN
Special weather statement, Apr 25, 12:00 PM MDT, 4 hours 12 minutes before
COZ058>081-252000- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT SUN APR 25 1999 ...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON..BUT SPOTTER ACTIVATION IS NOT ANTICIPATED... A MOIST AND UNSTABLE AIR MASS OVER SOUTH CENTRAL AND SOUTHEAST COLORADO WILL COMBINE WITH A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. SNOW SHOWERS WILL BE SCATTERED OVER THE MOUNTAINS...WITH SNOW LEVELS NEAR 9000 FEET THROUGH THE AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT THE HIGHER ELEVATIONS...ESPECIALLY ACROSS THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...AND THE EASTERN SAWATCH RANGE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...AND THESE COULD BRING QUICK ACCUMULATIONS OF HEAVY WET SNOW DOWN TO THE 8000 FOOT LEVEL. ELSWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...WITH BRIEF HEAVY DOWNPOURS AND HAIL UP TO A HALF INCH IN DIAMETER. THUNDERSTORMS WILL BE MOST NUMEROUS AND STRONGEST EAST OF A LINE FROM LA JUNTA TO 50 MILES EAST OF TRINIDAD. THIS AREA WILL CONTINUE TO SEE MOIST LOW LEVEL AIR...AND COMBINED WITH UPPER LEVEL ENERGY MOVING THROUGH THE REGION AND COLDER AIR MOVING IN ALOFT...THE ATMOSPHERE WILL BECOME UNSTABLE LATE THIS AFTERNOON. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR WIDESPREAD SEVERE THUNDERSTORMS IN THIS AREA... FREEZING LEVELS REMAIN QUITE LOW...ALLOWING FOR THE THREAT OF HAIL. SINCE LARGE HAIL IS NOT EXPECTED TO BE WIDESPREAD...SPOTTER ACTIVATION IN THIS AREA IS NOT ANTICIPATED AT THIS TIME. SNOW REPORTS FROM SPOTTERS IN THE MOUNTAINS...AND ANY HAIL REPORTS FROM SPOTTERS IN THE EASTERN PLAINS WOULD BE APPRECIATED. PETERSEN
Local storm report, Apr 25, 3:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT SUN APR 25 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 25 S LAS ANIMAS CO .25 INCH HAIL
04/25/99 BENT
0325 PM 11 S LAMAR CO .5 INCH HAIL
04/25/99 PROWERSLocal storm report, Apr 25, 3:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT SUN APR 25 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 25 S LAS ANIMAS CO .25 INCH HAIL
04/25/99 BENT
0325 PM 11 S LAMAR CO .5 INCH HAIL
04/25/99 PROWERSLocal storm report, Apr 25, 4:00 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT SUN APR 25 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 10 S LAMAR CO .88 INCH HAIL
04/25/99 PROWERS
0356 PM MONUMENT CO .5 INCH HAIL
04/25/99 ELPASOLocal storm report, Apr 25, 4:00 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT SUN APR 25 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 10 S LAMAR CO .88 INCH HAIL
04/25/99 PROWERS
0356 PM MONUMENT CO .5 INCH HAIL
04/25/99 ELPASONearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.